Hello sir, I am having a sevee Heart burn due
Lifestyle plus medicines
Hello and welcome to Ask A Doctor service.
I have reviewed your query and here is my advice.
Gastroesophageal reflux disease is a common problem often related to our diet and overall health. Therefore, the first thing I would recommend is to avoid any foods that may make the gastric reflux worse, such as fatty foods, caffeine, chocolate, spicy food, carbonated beverages, and peppermint. Being overweight can also make gastric reflux worse, so if you are overweight at all I would recommend weight loss. Another modification that you can try is elevating the head of your bed, especially if you have symptoms when you are laying down or at night.
Along with these lifestyle changes, there are many medications that can be used for gastric reflux. These include antacids, histamine 2 receptor antagonists, and proton pump inhibitors. Of these, the proton pump inhibitors are the most effective, and if you would consider your gastric reflux to be moderate to severe, I would suggest starting with these. Omeprazole or pantoprazole would be reasonable choices.
If after two months of using proton pump inhibitors you are still having symptoms, you may need a scope to look for any other causes for the gastric reflux or any complications such as stomach ulcers or inflammation in your esophagus.
I hope that helps, please any other questions and I would be glad to discuss it further with you.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- I currently take cape aloe (aloe Ferox) everyday for constipation
- My husband just received a lab report. His SGOT is
- Chest x Ray was recorded as normal..for a work visa
- My son is 19 and is constantly cold . His
- I had constipation for the last week. It is gone
- Tip of penis stings when contacted by clothing, slight redness
- I have had two knee replacements - the first was
- hai I have a pain in my left arm since
- I have itchy scalp bumps. The doctors call it uticaria.
- what do when back is paining